Pacific Journal of Mathematics

The uniqueness of compact cores for $3$-manifolds.

Luke Harris and Peter Scott

Article information

Pacific J. Math. Volume 172, Number 1 (1996), 139-150.

First available in Project Euclid: 6 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57N10: Topology of general 3-manifolds [See also 57Mxx]


Harris, Luke; Scott, Peter. The uniqueness of compact cores for $3$-manifolds. Pacific J. Math. 172 (1996), no. 1, 139--150.

Export citation


  • [BJS] M.Brin, K. Johannson and G.P. Scott, Totally peripheral 3-manifolds, Pacific J. Math., 118 (1985), 37-51.
  • [H-S] L. Harris and P. Scott, Non-compact totally peripheral 3-manifolds, to appear in Pacific J. Math.
  • [Ja] W. Jaco, Lectures on 3-manifold topology,C.B.M.S. Regional conference series in mathematics number 43.
  • [McC] D. McCullough, Compact submanifolds of 3-m.anifoldswith boundary. Quart. J. Math Oxford (2), 37 (1986), 299-307.
  • [Mi-Sw] D. McCullough, A. Miller and G.A. Swarup, Uniqueness of cores of non-compact 3-manifolds, J. London. Math. Soc. (2), 32 (1985), 548-556.
  • [R-S] J.H. Rubinstein and G.A. Swarup, On Scott's core theorem, Bull London Math. Soc, 22 (1990), 495-498.
  • [Scl] G.P. Scott, compact submamfolds of 3-manifolds, J. London Math. Soc. (2), 7 (1973), 246-250.
  • [Sc2] G.P. Scott, fundamental groupsof non-compact3-manifolds, Proc. London Math. Soc. (3), 34 (1977), 303-326.